Jul 28, 2005
What non-surgical procedures can I do to stop facial wasting?
| Response from Dr. Henry
When there is noticeable loss of facial fat in the setting of treated HIV infection a careful review or your current and past HIV treatment by your HIV specialist is a good place to begin. In many cases the HIV meds can be switched around to maintain viral suppression while being more fat friendly (often involves stopping one of the thymidine nucleoside drugs such as D4T or AZT and using an alternative drug such as abacavir or tenofovir or sometimes stopping all nukes). Slowing down or reversing the fat loss can be a slow and unpredictable process. Switching seems to work better if done earlier in the process rather than later. It is unclear whether use of nutritional supplements such as uridine can help (too little data so far). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How To Treat Facial Wasting When You Have Hiv?
- Neuropathy After Unprotected Anal Sex Without Ejaculation What Are The Chances Of HIV
- Sore Testicles After Drinking Water Worried I Have HIV
- White Bumps After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- White Bumps After Oral Sex On A Woman What Are The Chances Of HIV
- White Bumps On Penis After Getting Fingered Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.